Alert archive / Texas / Flash Flood Watches in 2021
Flash Flood Watch 8, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood watch at Sep 12, 2021, 10:33 AM CDT for 12 counties in Texas. It took effect at Sep 12, 2021, 7:00 PM CDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2021, 10:33 AM CDT (15:33 UTC)
- In effect from
- Sep 12, 2021, 7:00 PM CDT
- Expired
- Sep 14, 2021, 9:15 AM CDT
- In force
- 38 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- None
Counties Austin County, TX, Brazoria County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Matagorda County, TX, Waller County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 61 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.6 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WGUS64 KHGX 121533 FFAHGX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Houston/Galveston TX 1033 AM CDT Sun Sep 12 2021 TXZ200-213-214-226-227-235>238-300-313-335>338-436>439-122345- /O.NEW.KHGX.FF.A.0008.210913T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Liberty-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston-Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-Coastal Brazoria-Coastal Galveston-Matagorda Islands-Brazoria Islands- Galveston Island-Bolivar Peninsula- Including the cities of Pearland, Dickinson, Liberty, Pasadena, Anahuac, Baytown, Bay City, Surfside Beach, Dayton, Wharton, Missouri City, Pecan Grove, Palacios, League City, La Marque, Lake Jackson, Mont Belvieu, Old River-Winfree, Freeport, First Colony, Clute, El Campo, Texas City, Stowell, Sugar Land, Galveston, Houston, Alvin, Rosenberg, Friendswood, Edna, Devers, Ganado, Winnie, Mission Bend, Cleveland, and Angleton 1033 AM CDT Sun Sep 12 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY EVENING... The National Weather Service in League City has issued a * Flash Flood Watch for portions of south central Texas and southeast Texas, including the following areas, in south central Texas, Coastal Jackson and Inland Jackson. In southeast Texas, Bolivar Peninsula, Brazoria Islands, Chambers, Coastal Brazoria, Coastal Galveston, Coastal Harris, Coastal Matagorda, Fort Bend, Galveston Island, Inland Brazoria, Inland Galveston, Inland Harris, Inland Matagorda, Matagorda Islands, Northern Liberty, Southern Liberty and Wharton. * From 7 PM CDT this evening through Tuesday evening. * Periods of heavy rainfall associated with Tropical Storm Nicholas are expected to result in Flash Flooding across the area. Widespread total rainfall amounts of 5 to 10 inches are expected across the area within the watch with some locally higher totals of 15 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Cady
6 follow-up statements
092 WGUS64 KHGX 131100 FFAHGX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Houston/Galveston TX 600 AM CDT Mon Sep 13 2021 TXZ210>212-132300- /O.EXA.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Austin-Colorado-Waller- Including the cities of Bellville, Brookshire, Columbus, Eagle Lake, Hempstead, Prairie View, Sealy, Waller, and Weimar 600 AM CDT Mon Sep 13 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... The National Weather Service in Houston/Galveston has expanded the * Flash Flood Watch to include a portion of southeast Texas... including the following counties...Austin...Colorado and Waller. * Through Tuesday evening * Periods of heavy rainfall associated with Tropical Storm Nicholas are expected to result in Flash Flooding across the area. Widespread total rainfall amounts of 5 to 10 inches are expected across the area within the watch with some locally higher totals of 15 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TXZ200-213-214-226-227-235>238-300-313-335>338-436>439-132300- /O.CON.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bolivar Peninsula-Brazoria Islands-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Fort Bend-Galveston Island-Inland Brazoria- Inland Galveston-Inland Harris-Inland Jackson-Inland Matagorda- Matagorda Islands-Northern Liberty-Southern Liberty-Wharton- Including the cities of Alvin, Anahuac, Angleton, Bay City, Baytown, Cleveland, Clute, Dayton, Devers, Dickinson, Edna, El Campo, First Colony, Freeport, Friendswood, Galveston, Ganado, Houston, La Marque, Lake Jackson, League City, Liberty, Mission Bend, Missouri City, Mont Belvieu, Old River-Winfree, Palacios, Pasadena, Pearland, Pecan Grove, Rosenberg, Stowell, Sugar Land, Surfside Beach, Texas City, Wharton, and Winnie 600 AM CDT Mon Sep 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of south central Texas and southeast Texas... including the following counties...in south central Texas... Coastal Jackson and Inland Jackson. In southeast Texas... Bolivar Peninsula...Brazoria Islands...Chambers...Coastal Brazoria...Coastal Galveston...Coastal Harris...Coastal Matagorda...Fort Bend...Galveston Island...Inland Brazoria... Inland Galveston...Inland Harris...Inland Matagorda... Matagorda Islands...Northern Liberty...Southern Liberty and Wharton. * Through Tuesday evening * Periods of heavy rainfall associated with Tropical Storm Nicholas are expected to result in Flash Flooding across the area. Widespread total rainfall amounts of 5 to 10 inches are expected across the area within the watch with some locally higher totals of 15 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
823 WGUS64 KHGX 131505 FFAHGX Flood Watch National Weather Service Houston/Galveston TX 1005 AM CDT Mon Sep 13 2021 .Tropical Storm Nicholas will move north and make landfall late tonight near Matagorda Bay. Periods of showers and thunderstorms will increase in coverage late this afternoon with periods of heavy rain expected tonight. TXZ200-213-214-226-227-235>238-300-313-335>338-436>439-140715- /O.CON.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Liberty-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston-Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-Coastal Brazoria-Coastal Galveston-Matagorda Islands-Brazoria Islands- Galveston Island-Bolivar Peninsula- Including the cities of Pearland, Dickinson, Liberty, Pasadena, Anahuac, Baytown, Bay City, Surfside Beach, Dayton, Wharton, Missouri City, Pecan Grove, Palacios, League City, La Marque, Lake Jackson, Mont Belvieu, Old River-Winfree, Freeport, First Colony, Clute, El Campo, Texas City, Stowell, Sugar Land, Galveston, Houston, Alvin, Rosenberg, Friendswood, Edna, Devers, Ganado, Winnie, Mission Bend, Cleveland, and Angleton 1005 AM CDT Mon Sep 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of south central Texas and southeast Texas, including the following areas, in south central Texas, Coastal Jackson and Inland Jackson. In southeast Texas, Bolivar Peninsula, Brazoria Islands, Chambers, Coastal Brazoria, Coastal Galveston, Coastal Harris, Coastal Matagorda, Fort Bend, Galveston Island, Inland Brazoria, Inland Galveston, Inland Harris, Inland Matagorda, Matagorda Islands, Northern Liberty, Southern Liberty and Wharton. * Through Tuesday evening. * Periods of heavy rainfall associated with Tropical Storm Nicholas are expected to result in Flash Flooding across the area. Widespread total rainfall amounts of 5 to 10 inches are expected across the area within the watch with some locally higher totals of 15 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TXZ210>212-140715- /O.CON.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Colorado-Austin-Waller- Including the cities of Columbus, Prairie View, Brookshire, Sealy, Hempstead, Eagle Lake, Waller, Bellville, and Weimar 1005 AM CDT Mon Sep 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * A portion of southeast Texas, including the following areas, Austin, Colorado and Waller. * Through Tuesday evening. * Periods of heavy rainfall associated with Tropical Storm Nicholas are expected to result in Flash Flooding across the area. Widespread total rainfall amounts of 4 to 8 inches are expected across the area within the watch with locally higher totals near 10 inches. $$
093 WGUS64 KHGX 132200 FFAHGX Flood Watch National Weather Service Houston/Galveston TX 500 PM CDT Mon Sep 13 2021 .Tropical Storm Nicholas will move north and make landfall near Matagorda Bay. Periods of showers and thunderstorms will increase in coverage this evening with periods of heavy overnight into early Tuesday. TXZ200-213-214-226-227-235>238-300-313-335>338-436>439-141500- /O.CON.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Liberty-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston-Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-Coastal Brazoria-Coastal Galveston-Matagorda Islands-Brazoria Islands- Galveston Island-Bolivar Peninsula- Including the cities of Pearland, Dickinson, Liberty, Pasadena, Anahuac, Baytown, Bay City, Surfside Beach, Dayton, Wharton, Missouri City, Pecan Grove, Palacios, League City, La Marque, Lake Jackson, Mont Belvieu, Old River-Winfree, Freeport, First Colony, Clute, El Campo, Texas City, Stowell, Sugar Land, Galveston, Houston, Alvin, Rosenberg, Friendswood, Edna, Devers, Ganado, Winnie, Mission Bend, Cleveland, and Angleton 500 PM CDT Mon Sep 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of south central Texas and southeast Texas, including the following areas, in south central Texas, Coastal Jackson and Inland Jackson. In southeast Texas, Bolivar Peninsula, Brazoria Islands, Chambers, Coastal Brazoria, Coastal Galveston, Coastal Harris, Coastal Matagorda, Fort Bend, Galveston Island, Inland Brazoria, Inland Galveston, Inland Harris, Inland Matagorda, Matagorda Islands, Northern Liberty, Southern Liberty and Wharton. * Through Tuesday evening. * Periods of heavy rainfall associated with Tropical Storm Nicholas are expected to result in Flash Flooding across the area. Widespread total rainfall amounts of 5 to 10 inches are expected across the area within the watch with some locally higher totals of 15 inches. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TXZ210>212-141500- /O.CON.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Colorado-Austin-Waller- Including the cities of Columbus, Prairie View, Brookshire, Sealy, Hempstead, Eagle Lake, Waller, Bellville, and Weimar 500 PM CDT Mon Sep 13 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * A portion of southeast Texas, including the following areas, Austin, Colorado and Waller. * Through Tuesday evening. * Periods of showers and thunderstorms associated with Tropical Storm Nicholas are expected to develop later tonight. Rainfall totals are expected to average between 2 and 4 inches by mid-day Tuesday. $$
171 WGUS64 KHGX 140855 FFAHGX Flood Watch National Weather Service Houston/Galveston TX 355 AM CDT Tue Sep 14 2021 TXZ210>213-226-227-235-236-335-336-141000- /O.CAN.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Colorado-Austin-Waller-Inland Harris-Wharton-Fort Bend-Inland Jackson-Inland Matagorda-Coastal Jackson-Coastal Matagorda- Including the cities of Brookshire, Bellville, Bay City, Columbus, Hempstead, Wharton, Missouri City, Pecan Grove, Palacios, First Colony, Eagle Lake, Mission Bend, Waller, Sugar Land, Houston, Prairie View, Sealy, Rosenberg, Edna, Ganado, El Campo, and Weimar 355 AM CDT Tue Sep 14 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of south central Texas and southeast Texas, including the following areas, in south central Texas, Coastal Jackson and Inland Jackson. In southeast Texas, Austin, Coastal Matagorda, Colorado, Fort Bend, Inland Harris, Inland Matagorda, Waller and Wharton has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ TXZ200-214-237-238-300-313-337-338-436>439-141700- /O.CON.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Liberty-Chambers-Inland Brazoria-Inland Galveston-Southern Liberty-Coastal Harris-Coastal Brazoria-Coastal Galveston-Matagorda Islands-Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Pearland, Baytown, Texas City, Pasadena, Anahuac, Dickinson, Surfside Beach, Dayton, La Marque, League City, Lake Jackson, Mont Belvieu, Old River-Winfree, Freeport, Clute, Liberty, Stowell, Galveston, Alvin, Friendswood, Winnie, Devers, Cleveland, and Angleton 355 AM CDT Tue Sep 14 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of southeast Texas, including the following areas, Bolivar Peninsula, Brazoria Islands, Chambers, Coastal Brazoria, Coastal Galveston, Coastal Harris, Galveston Island, Inland Brazoria, Inland Galveston, Matagorda Islands, Northern Liberty and Southern Liberty. * Through this evening. * Rainfall associated with Tropical Storm Nicholas will continue as it moves northeastward across the Houston metro area and eventually into east Texas later today. Grounds are saturated across parts of the Watch area, especially closer to the coastline. In addition, elevated tide levels in Galveston Bay will slow drainage. Additional heavy rainfall will quickly runoff to produce flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
782 WGUS64 KHGX 141000 FFAHGX Flood Watch National Weather Service Houston/Galveston TX 500 AM CDT Tue Sep 14 2021 TXZ436-141100- /O.CAN.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Matagorda Islands- 500 AM CDT Tue Sep 14 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Texas, including the following area, Matagorda Islands has been cancelled. The Flood Watch is cancelled. $$ TXZ200-214-237-238-300-313-337-338-437>439-141800- /O.CON.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Liberty-Chambers-Inland Brazoria-Inland Galveston-Southern Liberty-Coastal Harris-Coastal Brazoria-Coastal Galveston-Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Pearland, Baytown, Texas City, Pasadena, Anahuac, Dickinson, Surfside Beach, Dayton, La Marque, League City, Lake Jackson, Mont Belvieu, Old River-Winfree, Freeport, Clute, Liberty, Stowell, Galveston, Alvin, Friendswood, Winnie, Devers, Cleveland, and Angleton 500 AM CDT Tue Sep 14 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of southeast Texas, including the following areas, Bolivar Peninsula, Brazoria Islands, Chambers, Coastal Brazoria, Coastal Galveston, Coastal Harris, Galveston Island, Inland Brazoria, Inland Galveston, Northern Liberty and Southern Liberty. * Through this evening. * Moderate to heavy rainfall associated with Tropical Storm Nicolas will be moving northeastward across the Watch area. Heavy rainfall falling over locations with saturated grounds will runoff to produce some flooding. In addition, elevated tides in Galveston Bay will limit effective draining and cause water to pile up along some watersheds near the coast. Parts of the watch may be able to be cancelled later today as rainfall rates and coverage taper down. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
148 WGUS64 KHGX 141415 FFAHGX Flood Watch National Weather Service Houston/Galveston TX 915 AM CDT Tue Sep 14 2021 TXZ200-214-237-238-300-313-337-338-437>439-141515- /O.CAN.KHGX.FF.A.0008.000000T0000Z-210915T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Liberty-Chambers-Inland Brazoria-Inland Galveston-Southern Liberty-Coastal Harris-Coastal Brazoria-Coastal Galveston-Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Pearland, Baytown, Texas City, Pasadena, Anahuac, Dickinson, Surfside Beach, Dayton, La Marque, League City, Lake Jackson, Mont Belvieu, Old River-Winfree, Freeport, Clute, Liberty, Stowell, Galveston, Alvin, Friendswood, Winnie, Devers, Cleveland, and Angleton 915 AM CDT Tue Sep 14 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Texas, including the following areas, Bolivar Peninsula, Brazoria Islands, Chambers, Coastal Brazoria, Coastal Galveston, Coastal Harris, Galveston Island, Inland Brazoria, Inland Galveston, Northern Liberty and Southern Liberty has been cancelled. The Flood Watch is cancelled. Additional heavy rain is not expected as Tropical Storm Nicholas weakens and slowly moves off to the northeast and away from Southeast Texas. Minor coastal flooding will also improve with time as winds back to the west. Please continue to heed remaining road closures. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood watch went out at Sep 12, 6:23 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 12, 6:23 AM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
623 AM CDT Sun Sep 12 2021
...Potentially significant heavy rain event shaping up for those
closer to the coast...
...Monitoring the Gulf for possible impacts early next week...
.AVIATION [12Z TAF Issuance]...
Starting off the day with VFR conditions and light and variable
winds at area sites. As rain moves in from the Gulf throughout the
day and into the overnight hours, conditions begin to deteriorate.
Rain moves into the coastal sites (LBX and GLS) in the morning
hours and reaches inland sites in the afternoon/evening hours.
Latest run of the CAMs indicate that CLL and UTS will remain north
of the widespread rain, at least for this TAF period, so these
sites do not have any mention of VCSH/VCTS. MVFR ceilings move in
for central and southern sites (IAH and southward) after sunset.
For CXO, UTS, and CLL, MVFR ceilings make their way in on early
Monday morning. Hi-res models are hinting at IFR ceilings for most
locations on Monday morning as a band of rain moves into the
area. A little early to commit to that, so settled for a hint with
SCT010 to coincide with the prevailing SHRA.
Batiste
&&
.PREV DISCUSSION /Issued 500 AM CDT Sun Sep 12 2021/...
.SHORT TERM [Through Monday Night]...
Today marks the beginning of quite a dreary and rainy pattern.
Satellite-derived total PW reveals moisture moving in from the Gulf
early this morning with PW values already in 1.6"-1.8" range in the
western Gulf waters. Models are still in agreement on a large plume
of Gulf moisture moving in from the southeast this afternoon. PW
values by Sunday night will reach well over 2" for locations south
of and including Harris County with PW values near 2.5" closer to
the coast. Moisture will converge along a surface trough located
along the coast, so this is where most of the rainfall is expected
for today. The 00z run of the CAMs show a large swath of rain
moving ashore on Sunday afternoon with the main focus being right
along the coast that coincides with the location of the surface
trough. This is in line with the trends of the 00z run of the
global models as well.
The GFS, Canadian, and TTU-WRF are still hinting at a jet streak
developing over the CWA that would provide upper-level support for
the widespread rainfall, but the intensity of this is still a bit
uncertain with the Canadian being the strongest out of the three
solutions. Our saving grace initially is that we have been dry as of
late, so the soils will be able to handle the initial rounds of
rainfall (outside of any 3-4+" per hour rain rates). WPC currently
has areas south of a line from Columbus to Conroe to Livingston
outlined in a marginal risk for excessive rainfall with the counties
of Brazoria, Galveston, and Chambers in a slight risk for tomorrow.
The influx of tropical moisture will also bring below normal
temperatures with highs in the upper 80s/low 90s today and mid to
upper 80s on Monday. Overnight lows will be on the mild side in the
low to mid 70s.
Although this surge of moisture initially comes in on Sunday
afternoon, it is associated with Invest 94L in the Bay of Campeche.
NHC has given this disturbance a 90% chance of developing, which
lines up with the latest run of models that all agree that some
sort of low-level circulation will develop in the southwestern
Gulf. NHC is anticipating that a tropical depression is likely to
form as early as today. The track remains a bit uncertain as some
models push it inland over Eastern Mexico/South Texas and others
keep it offshore which would give it time to intensify. Either
way, we can expect numerous rounds of rainfall with the potential
for flooding where heavy rain bands (rain rates 3-4" per hour) set
up.
Through Monday night, anticipating rainfall totals south of
I-10 and along the coast of 3 to 5 inches with localized MUCH higher
amounts possible. HREF PMM shows some pockets double that closer
to the immediate coast and offshore. Last 2 runs of the TTU WRF
even higher. Whether that pans out or not, it shows the overall
potential seriousness of the situation. The slight risk of
excessive rainfall expands a bit further north for Monday to
include essentially the entire southern half of the CWA. A Flash
Flood Watch may be necessary by Monday for portions of Southeast
Texas as the heavy rainfall threat persists.
Batiste
&&
.LONG TERM, TROPICS & MARINE [Tuesday Through Sunday]...
Potential for significant rains and flooding continues. The
forecast is highly dependent on the evolution of the area of
disturbed wx currently in the Bay of Campeche. Scatterometer
sample late last night showed no closed circulation yet...just an
elongated trof axis across the western Gulf. That said, guidance
does support some organization with time and a depression could
form later today or tonight. Tropical related watches/warnings may
be hoisted for portions of the Texas coast at some point today.
Track/intensity/timing/finer details all depend on location of
of any development, and the eventual level of organization.
General steering flow into early parts of the week will be to the
north...meaning toward the Tx coast.
For planning purposes, it wouldn't be unreasonable to coastal
residents to prepare for tropical storm (and maybe even a strong
one) situated somewhere in the vicinity of the upper coast heading
into Tues.
Rainfall:
- Again, dependent on level of organization/location of the
system. A weaker, elongated trof axis to our west will allow a
fetch of deep Gulf moisture flowing into the region. A
strengthening system offshore would tend shrink the precip field
a bit closer to the center for a while until it makes its way
closer & landfall. Until there's more clarity...the ongoing
7-day QPF numbers have remained about the same with the highest
numbers of 10-15+ inches near the coast and less so further
inland and northwest.
Flooding:
- Some southern locations will probably have seen some substantial
rainfall by early Tues and saturated grounds. Where this
happens, additional rain will runoff and quickly produce
additional flooding.
- Training heavy bands that produce rain rates of 2-3"+ per hour
will cause issues regardless the location...especially metro
areas.
Rivers:
- Need to keep a closer eye on the southern watersheds where some
of the heavier totals are forecast. San Bernard, Tres Palacios,
Lavaca, etc. Houston area bayous and creeks may, or may not,
become a concern depending on where the heaviest rain sets up -
but are not totally immune to potential issues.
Winds:
- Too early to say. For planning purposes, those along the coast
might want to begin preparing for tropical storm storm force
winds as we head closer toward Tuesday until things hopefully
become more clear cut and the forecast refined.
- For marine interests, winds should be in the 15-20kt range
through the day Monday. Sustained 20kt winds will probably
arrive in the nearshore waters Mon evening/night. Highly
uncertain if sustained 30kt+ winds will develop or when they'll
arrive. Maybe some frequent gusts to around that late Mon night
& Tues. At this point, best to just watch the forecast.
Seas:
- 3 to 5 foot seas will build into early-midweek.
- Expect 6 foot seas to arrive in the nearshore waters Mon
morning.
- Peak seas maybe in the 10-15ft range sometime Tues depending on
what evolves.
- Seas fall below 6 feet nearshore Wed morning.
Coastal flooding/surge/rip currents:
- Tides are already around 1 foot above normal.
- Total observed levels will probably approach the 3.0-3.5 range
at high tide tonight - below coastal flood criteria.
- Concerns grow Monday night and Tues as levels further rise.
Coastal flooding is a decent possibility at that time, though
overall severity is highly uncertain at this point.
- Surge height...way too early to know...especially considering
nothing has organized at this point.
- High risk of rip currents along area beaches today into midweek.
Forecast beyond Wednesday is highly uncertain and just loaded NBM
in the grids which advertises scattered activity into the
weekend. There are some deterministic solutions out there that
begin to dry things out somewhat during the second half of the
week but confidence is too low to weight any one solution over
another. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 92 73 86 72 85 / 10 20 70 30 50
Houston (IAH) 90 74 85 74 84 / 50 60 80 50 70
Galveston (GLS) 85 78 88 80 85 / 70 80 90 70 90
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Wednesday morning for the
following zones: Bolivar Peninsula...Brazoria
Islands...Galveston Island...Matagorda Islands.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 PM CDT this
afternoon for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
waters from High Island to Freeport TX out 20 NM...Waters
from Freeport to Matagorda Ship Channel TX from 20 to 60
NM...Waters from High Island to Freeport TX from 20 to 60
NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:21 AM CDT | Tropical Storm Watch | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 6 more | 36 hr |
| Sep 12, 10:24 AM CDT | Storm Surge Watch | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 24 hr |
| Sep 12, 4:05 PM CDT | Hurricane Watch | HGX | Brazoria, Jackson, Matagorda | 31 hr |
| Sep 12, 4:05 PM CDT | Tropical Storm Warning | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more | 42 hr |
| Sep 12, 4:09 PM CDT | Storm Surge Warning | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 45 hr |
Nearby
Flash Flood Watches in Texas, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.